MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an intraocular lens (iol) had a broken haptic.The patient status was reported as unknown.It was also reported that it was unknown if there was patient injury.No other information was available.
 
Additional Manufacturer Narrative
Information unknown/ not provided.Per regulation (b)(4) general data protection regulation, patient identifiers were not collected or recorded and therefore are not available.Date of event: date unknown/ not provided.If implanted, give date: unknown/not reported; it is unknown if the iol had any patient contact or if it was implanted.If explanted, give date: unknown/not reported; it is unknown if the iol had any patient contact or if it was implanted.Telephone number: (b)(6).Other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: 20 october 2022 section h3 - device evaluated by manufacturer? yes device evaluation: visual inspection of the complaint handpiece showed that the lens was stuck inside of the cartridge and overridden by the plunger rod.The plunger rod could be observed to be advanced to the cartridge tip and a detached haptic was found stuck in the cartridge tip.The handpiece was disassembled and the assembly was inspected.No assembly issues that could cause or contribute to the observed issues could be identified.The lens was removed from the cartridge and cleaned, revealing no further issues with the lens.The complaint issue of haptic damaged was not confirmed, however, the observed haptic detached is similar to the reported complaint issue.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15556996
Report Number3012236936-2022-02545
Device Sequence Number12524115
Product Code HQL
UDI-Device Identifier05050474558267
UDI-Public(01)05050474558267(17)250613
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2025
Device Model NumberPCB00
Device Catalogue NumberPCB0000200
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/29/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown